Posts Tagged 'codeine use in children'

FDA Issues New Warning for Opioid Painkillers for Children

FDA strengthens warnings on opioids for childrenThe New York Times reports that the FDA has strengthened its warnings for opioid medications for children. Specifically, they advise that those 12 and younger are not to take codeine, while those 18 and younger should not take tramadol after certain types of surgery. In addition, nursing mothers are advised to avoid both drugs because they could impact breastfeeding.

As the strongest type of warning levied by ...

continue reading...

EMA Says Codeine Not to Be Used for Coughs, Colds in Children under 12 Years

european medicines agency warns against codeine use in childrenThe European Medicines Agency (EMA) has announced that codeine is not to be used for coughs or colds in children under 12 years of age. The restriction is one of two measures introduced by the CMDh, a European intergovernmental health committee, to minimize the risk of serious side effects in children taking codeine-containing drugs. The other measure is a recommendation against codeine use in patients aged ...

continue reading...

FDA Investigating Codeine Use in Children under 18

fda investigating dangers of codeine use in childrenThe U.S. Food and Drug Administration (FDA) has announced it is investigating the safety of using codeine-containing products to treat coughs and colds in children under the age of 18. According to the agency, use of codeine, an opioid pain reliever, in this age group can result in serious side effects such as difficult or slowed breathing.

This is not the first time the FDA has alerted the ...

continue reading...

FDA Warns against Codeine Use in Children after Certain Procedures

fda warns against codeine use in childrenThe U.S. Food and Drug Administration (FDA) recently issued a drug safety communication warning against use of codeine in certain children after tonsillectomy or adenoidectomy procedures. According to the agency, drugs containing codeine, an opioid pain reliever, may lead to rare but life-threatening adverse effects when administered to certain children after these operations.

The safety communication comes after the FDA reviewed reports of children experiencing severe adverse effects or ...

continue reading...